loading page

Treatment of Arsenic Toxicity during APML Treatment in a Pediatric Patient
  • +1
  • Ripal Patel,
  • Omayma Kishk,
  • Dimitrios Savva,
  • Adrian Holloway
Ripal Patel
University of Maryland Medical System

Corresponding Author:[email protected]

Author Profile
Omayma Kishk
University of Maryland Medical Center
Author Profile
Dimitrios Savva
Morgan Stanley Children's Hospital of New York
Author Profile
Adrian Holloway
University of Maryland Medical Center
Author Profile

Abstract

A 17-year-old healthy female presented with altered mentation after a fall, workup revealed new onset APML. Chemotherapy was initiated. She developed MODS requiring ECMO and CVVHDF. Two days after discontinuation of support, patient developed acute worsening mentation, emesis, diarrhea, tachycardia, fever, creatinine of 9.58 mg/dL, and prolonged QTc-582, indicating arsenic poisoning from chemotherapy. Initial management goals are decontamination and hemodynamic stabilization. Hemodialysis can be treatment of toxicity if chelation is not an option. This is the youngest patient to receive hemodialysis for the treatment of acute arsenic toxicity in the literature who was not hemodialysis dependent.